• Welcome! If you'd like to talk with people who know what it's like

problems tolerating antidepressants

G

gdenooyer

New member
Joined
Feb 12, 2021
Messages
3
Location
Belgium
My reaction to antidepressants (any SSRI) deviates from the expected reaction. I feel an antidepressant effect within hours of taking the antidepressant (and not weeks). However, it comes with a feeling I don't tolerate. I would describe this feeling as a kind of emotional numbness, but it is really difficult to express in words what I am actually feeling. Obviously I went to several doctors, but they have difficulties with my situation,as it does not match a typtical reaction to antidepressants.Has anyone ever had a similar reaction to antidepressants or does anyone (partly) recognize my description? I would love to find people in a similar situation or find more information about my condition.

Thanks
 
MeAndMyDepression

MeAndMyDepression

Well-known member
Joined
Feb 6, 2021
Messages
1,231
Location
Punta Gorda, Florida, USA
Hi @gdenooyer. Welcome. I've never heard of someone taking an SSRI and feeling the effect within hours of taking the antidepressant (and not weeks). That doesn't mean it couldn't happen. Do the doctors you've seen think it might be a placebo effect? How many different SSRIs have you taken where you have felt this effect? Do you feel this effect with other psych medications you may have taken?
 
G

gdenooyer

New member
Joined
Feb 12, 2021
Messages
3
Location
Belgium
The only answer I ever got from a doctor was that sometimes bipolar patients react in strange ways to conventional antidepressants. But I don't have any other typical bipolar symptoms, so it didn't help me. I have this effect with any SSRI or trazodone, or indeed with any psych medication I have ever taken. The depression lifts quickly after taking medication, but the mediaction makes me feel terrible at the same time, so it doesn't really help.
 
A

Alexander Ypsilantis

Well-known member
Joined
Mar 3, 2020
Messages
1,493
Location
USA
My reaction to antidepressants (any SSRI) deviates from the expected reaction. I feel an antidepressant effect within hours of taking the antidepressant (and not weeks). However, it comes with a feeling I don't tolerate. I would describe this feeling as a kind of emotional numbness, but it is really difficult to express in words what I am actually feeling. Obviously I went to several doctors, but they have difficulties with my situation,as it does not match a typtical reaction to antidepressants.Has anyone ever had a similar reaction to antidepressants or does anyone (partly) recognize my description? I would love to find people in a similar situation or find more information about my condition.

Thanks
When I initially started using SSRI's I felt a little 'off'. It takes awhile for the medication to work correctly. There are side effects, most of them temporary. You can read about those on the internet, it's no sense listing them all here. Your system may react differently than most to the medication, if what you are feeling is not just initial side effects.
 
I

Inie

Well-known member
Joined
Jan 30, 2021
Messages
356
Location
California
My reaction to antidepressants (any SSRI) deviates from the expected reaction. I feel an antidepressant effect within hours of taking the antidepressant (and not weeks). However, it comes with a feeling I don't tolerate. I would describe this feeling as a kind of emotional numbness, but it is really difficult to express in words what I am actually feeling. Obviously I went to several doctors, but they have difficulties with my situation,as it does not match a typtical reaction to antidepressants.Has anyone ever had a similar reaction to antidepressants or does anyone (partly) recognize my description? I would love to find people in a similar situation or find more information about my condition.

Thanks
I recommend taking the Genesight test. This will narrow down the meds which is suitable with your DNA. Just had mine done and it seems accurate.
 
G

gdenooyer

New member
Joined
Feb 12, 2021
Messages
3
Location
Belgium
I considered the option that they were side effects, but it is definitely an antidepressant effect that kicks in. Thanks for the Genesight test tip. I googled it, seems interesting.
 

Similar threads

Top